Author Topic: Sertaline  (Read 873 times)

Ian_Durham

  • Newbie
  • *
  • Posts: 2
Sertaline
« on: March 25, 2015, 12:14:45 PM »
Hello guys, Im new, was prescribed Sertaline 100 mg for severe depression, drug and alchol history, took one on Monday and I must say it was horrendous made me feel more suicidal than I already had been just tried to sleep it off, is this normal? I darent take any more

Many Thanks guys
Ian

SteveW

  • Karma Group
  • Hero Member
  • *****
  • Posts: 1995
Re: Sertaline
« Reply #1 on: March 25, 2015, 02:33:34 PM »
Hi Ian. I certainly wouldn't describe suicidal thoughts on Sertraline as normal. Firstly was the dose you took your first ever dose ? It is usual to start on 50 mg not 100 mg and work up from there. Might I ask how old you are. There is warning that young people can develop suicidal tendencies on any anti-depressants. The minimum age stated for taking them varies. 21 is petty common but I have seen recommendations of 25. The makers of Sertraline do list suicidal ideation as a side effect but they describe it as "rare". I might take one more dose and if the same thing happens I would think about going back to my doctor. Good luck.
Sometimes the light is shining on me
Other times I can barely see
Lately it occurs to me
What a long, strange, trip it's been

Pip

  • Administrator
  • Hero Member
  • *****
  • Posts: 4831
    • Touched by Adoption
Re: Sertaline
« Reply #2 on: March 25, 2015, 09:50:26 PM »
Hi Ian,

I used to be on Citalipram but eventually stopped taking it as it wasn't helping me.  I've been taking Sertraline for over a year now and starting off with 50mg then it was put up to 100mg.  It helps generally but if I have any triggers it isn't so good.  I have learned to live with suicidal thoughts which have been daily for quite some time and I hover between being depressed to severely depressed which is most of the time.  However I do voluntary work at one church twice a week ~ sometimes more if there are any special events ~ once a week at another church in the circuit and help out sometimes at another church within the circuit.  My doctor doesn't know I still have suicidal thoughts as I know I won't follow through with doing it.  However I believe you should keep on using it as it does take time for anti depressants to work.  If it still doesn't work go back to your GP.

Ian_Durham

  • Newbie
  • *
  • Posts: 2
Re: Sertaline
« Reply #3 on: March 31, 2015, 10:26:32 AM »
Many thanks guys, Ive not had any more, and Im feeling better, not out of the woods yet, but Im just  loosing weight getting fit and trying a healthier lifestyle, see if its down to blood pressure or somethig as thats off the scale most of the time even thou i take meds for that too.

Ian